Hello Dr. Rassman! First off, I would like to thank you for the time you take to give hairloss info/advice. My question is: I have been on Proscar .5mg daily for several months and have had several side effects such as mental cloudiness, fatigue and a drop in blood pressure. I am 29 years old. I always have to give my body a break from the Finasteride where I go off it for 3 days and My blood pressure goes back to normal. If I take 1mg every other day, will that still provide results while cutting down side effects? I really, really would like to keep my hair although the sides are really tough for me and Minoxidil inflames my scalp to no end. I understand the Finasteride is the best treatment. It know it is important for me to speak with my Dr. however I know he will just tell me to stop the Proscar altogether. Thank you and look forward to hearing from you!!
Sounds like you are trying to be your own doctor. As the saying goes, a person that treats himself has a fool for a doctor. You are doing things that are not clear. One place you say you are taking 0.5mgs Proscar a day (1/10th of a pill?). The side effects you are discussing sound psychosomatic. Did you really record a drop in blood pressure? If so, you have problems that are probably not finasteride related. I’ve seen drops in blood pressure with minoxidil — but never with finasteride.
If you take 0.5mgs of finasteride (1/2 of a Propecia pill, or 1/10 of a Proscar tablet) the overall effect of the drug is estimated to be 80% of the full 1mg dose. Anything less than 0.5mgs will reduce the effect of the drug significantly. If there are side effects from the drug, the smaller dose might work for you.